Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 4, 2009, 3:10 AM CDT for Perry County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 3:10 AM CDT (08:10 UTC)
- Expired
- May 4, 2009, 4:45 AM CDT
- In force
- 95 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, MS
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 040810 FFWMOB MSC111-040945- /O.NEW.KMOB.FF.W.0019.090504T0810Z-090504T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 310 AM CDT MON MAY 4 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF NEW AUGUSTA... * UNTIL 445 AM CDT * AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHTON ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3140 8910 3142 8885 3118 8886 3118 8911 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:10 AM CDT, 3 hours earlier.
Area forecast discussion, May 4, 12:10 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1210 AM CDT MON MAY 4 2009 .AVIATION...(06Z)NEW DEVELOPMENT GETTING STARTED OVER SOUTHERN MISS/EASTERN LA WILL MOVE OVER THE AREA INTO THE MORNING HOURS. IFR CIGS ARE EXPECTED...WITH WINDS HIGH ENOUGH TO INHIBIT FOG DEVELOPMENT. THIS ACTIVITY WILL MOVE OVER THE AREA THROUGH THE MORNING HOURS...THEN SETTLE LATE THIS MORNING INTO THE AFTERNOON AS A WEAK FRONT APPROACHES THE AREA. 16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 4, 3:00 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT MON MAY 4 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-050800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 300 AM CDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS MORNING THROUGH TONIGHT... THUNDERSTORMS ARE FORECAST TO INCREASE IN COVERAGE THIS MORNING ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE INTERIOR OF SOUTHEAST MISSISSIPPI THROUGH SUNRISE. STORMS ARE FORECAST TO DEVELOP SOUTHEAST INTO THE WESTERN FLORIDA PANHANDLE MAINLY AFTER SUNRISE. SOME OF THE STORMS HAVE THE POTENTIAL OF BECOMING BRIEFLY SEVERE WITH THE PRIMARY THREATS FROM SEVERE STORMS BEING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING STRIKES WILL ALSO POSE A HAZARD IN THUNDERSTORMS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS...WHICH COULD RESULT IN BRIEF PERIODS OF FLOODING OVER LOW LYING AND POOR DRAINAGE AREAS. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE DAY. RESIDENTS ARE URGED TO SET WEATHER RADIOS TO TONE ALERT TO RECEIVE WATCHES AND WARNINGS. OVER THE MARINE AREA...MODERATE ONSHORE FLOW WILL CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT THIS MORNING. HEADING INTO TONIGHT...THE SEVERE WEATHER THREAT LOOKS TO DIMINISH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. AT THIS TIME...THE SEVERE WEATHER RISK IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER WILL BE REQUIRED TODAY.
In the hours before
Special weather statement, May 4, 1:56 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 AM CDT MON MAY 4 2009 MSZ067-040800- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 156 AM CDT MON MAY 4 2009 ...A LINE OF STRONG THUNDERSTORMS CONTINUES TO AFFECT WAYNE COUNTY... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHWEST OF CLARA TO 6 MILES SOUTH OF CLARA...MOVING EAST AT 25 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WAYNESBORO...WINCHESTER...ROBINSON JUNCTION...BUCKATUNNA...BATTLES AND DENHAM THROUGH 300 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. STAY TUNED FOR FURTHER UPDATES. THIS LINE OF STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES LOCALLY IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 4, 2:19 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 219 AM CDT MON MAY 4 2009 ALZ051>053-MSZ067-040815- WASHINGTON-CLARKE-CHOCTAW-WAYNE- 219 AM CDT MON MAY 4 2009 ...A LINE OF STRONG THUNDERSTORMS CONTINUES TO AFFECT WASHINGTON...CLARKE...CHOCTAW AND WAYNE COUNTIES... AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES WEST OF SOUWILPA TO 3 MILES SOUTHWEST OF BATTLES...MOVING EAST AT 20 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... AQUILLA...BATTLES...SOUWILPA...BOLINGER...SILAS AND BARRYTOWN THROUGH 315 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THIS LINE OF THUNDERSTORMS STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES LOCALLY IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Perry | 61 min |
| May 4, 2:09 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 51 min |
| May 4, 3:00 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 45 min |
| May 4, 3:57 AM CDT | Flash Flood Warning | MOB | Greene | 2 hr |
| May 4, 4:09 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 51 min |
| May 4, 5:04 AM CDT | Flash Flood Watch | MOB | Greene, Perry, Wayne | 7 hr |
| May 4, 5:28 AM CDT | Flash Flood Warning | MOB | Perry | 2 hr |
| May 4, 6:34 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 41 min |
| May 4, 6:55 AM CDT | Flash Flood Warning | MOB | Greene, Perry | 3 hr |
| May 4, 7:24 AM CDT | Severe Thunderstorm Warning | MOB | Stone | 66 min |
| May 4, 8:39 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 45 hr |
| May 4, 8:43 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 62 min |
| May 4, 8:56 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| May 4, 11:17 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 72 hr |
| May 4, 6:07 PM CDT | Flash Flood Warning | MOB | Greene | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.